Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Feb 3, 2004, 12:12 PM EST for Washington County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2004, 12:12 PM EST (17:12 UTC)
- Expired
- Feb 3, 2004, 4:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 38 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 031715 FFWPBZ PAC125-032115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1212 PM EST TUE FEB 3 2004 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... WASHINGTON COUNTY IN PENNSYLVANIA * UNTIL 400 PM EST * AT 1212 PM EST...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING NEAR MONONGAHELA DUE TO AN ICE JAM ON PIGEON CREEK. THE INTERSECTION OF SHANNON ROAD AND HAZEL KIRK ROAD IS FLOODED. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4023 8004 4005 7998 4005 8050 4040 8048
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Feb 3, 10:55 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Feb 3, 10:55 AM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FLOOD WATCH
NATIONAL WEATHER SERVICE PITTSBURGH PA
1055 AM EST TUE FEB 3 2004
KEPT WINTER STORM WARNINGS AND FLOOD WATCH UNTIL 4 PM. LATEST RADAR AND
SURFACE DATA COLLABORATED WITH RECENT RUC RUNS SHOWS PATCHES OF
PRECIPITATION DIMINISHING ACROSS THE UPPER OHIO VALLEY THIS AFTERNOON.
TEMPERATURES WILL BE EITHER STEADY OR GO UP A COUPLE DEGREES. SO MOST
LOWER ELEVATIONS WILL HAVE PERIODS OF RAIN OR WET SNOW THIS
AFTERNOON...WHILE THE HIGHER ELEVATIONS AND I-80 CORRIDOR CAN CONTINUE
TO HAVE SOME SNOW AND FREEZING RAIN.
REST UNCHANGED. ...GIORDANO
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING FOR TODAY FOR ZONE MDZ001.
OH...FLOOD WATCH TODAY FOR
OHZ039>041...OHZ048>050...OHZ057>059...OHZO68>069.
PA...WINTER STORM WARNING FOR TODAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ022>023...PAZ030...PAZ032.
WINTER WEATHER ADVISORY FOR TODAY FOR ZONES
PAZ020>021...PAZ029.
FLOOD WATCH TODAY FOR PAZ020>021...PAZ029...PAZ031.
WV...WINTER STORM WARNING FOR TODAY FOR ZONES WVZ023...WVZ041.
FLOOD WATCH TODAY FOR WVZ001>004...WVZ012...WVZ021>022.
&&Hazardous weather outlook, Feb 3, 5:50 AM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 550 AM EST TUE FEB 3 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-031249- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 550 AM EST TUE FEB 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A COMBINATION OF SUBSTANTIAL AMOUNTS OF FREEZING RAIN...RAIN...AND SNOW WILL CAUSE A VARIETY OF HAZARDS TODAY. WINTER STORM WARNINGS ARE IN EFFECT FOR THE HIGHER ELEVATIONS AND LOCATIONS NEAR I-80 WHERE ICE CAN ACCUMULATE MORE THAN A QUARTER INCH OR SNOW CAN ACCUMULATE 6 INCHES. OTHER LOCATIONS IN THE UPPER OHIO VALLEY HAVE A WINTER WEATHER ADVISORY DUE TO FREEZING RAIN CAUSING A THIN COAT OF ICE. SOME SNOW IS ALSO POSSIBLE WITH ACCUMULATIONS UP TO 2 INCHES. THE COMBINATION OF RAIN AND MELTING SNOW CAN ALSO RESULT IN FLOODING IN LOW LYING LOCATIONS. SO A FLOOD WATCH WILL BE ISSUED FOR MUCH OF THE UPPER OHIO VALLEY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE SKYWARN SPOTTER NETWORK MAY BE ACTIVATED TODAY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:03 PM EST | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.